Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 13, NWS San Angelo, TX

March 29, 200918 counties in Texas

NWS San Angelo, TX issued this red flag warning at Mar 29, 2009, 4:05 AM CDT for 18 counties in Texas. It took effect at Mar 29, 2009, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 4:05 AM CDT (09:05 UTC)
In effect from
Mar 29, 2009, 12:00 PM CDT
Expired
Mar 29, 2009, 6:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4538 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSJT 290905
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 AM CDT SUN MAR 29 2009

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP AGAIN ON
SUNDAY OVER PORTIONS OF WEST CENTRAL TX...

.A LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL HIGH
PLAINS ON SUNDAY AS ANOTHER STRONG STORM SYSTEM APPROACHES THE
PLAINS. THIS WILL BRING STRONG SOUTHERLY WINDS TO WEST CENTRAL TX
WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN SECTIONS OF WEST
CENTRAL TX.

TXZ073-291015-
/O.CAN.KSJT.FW.A.0010.090329T1700Z-090329T2300Z/
CONCHO-
405 AM CDT SUN MAR 29 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE
WEATHER WATCH. 

THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING.

$$

TXZ049-054-064>066-071-072-076-077-098-099-113-114-127-128-292300-
/O.UPG.KSJT.FW.A.0010.090329T1700Z-090329T2300Z/
/O.NEW.KSJT.FW.W.0013.090329T1700Z-090329T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
405 AM CDT SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY SUNDAY
AFTERNOON OVER THE BIG COUNTRY...CONCHO VALLEY AND PORTIONS OF THE
NORTHERN EDWARDS PLATEAU.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
000 
WWUS84 KSJT 291829
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
129 PM CDT SUN MAR 29 2009

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP AGAIN ON
SUNDAY OVER PORTIONS OF WEST CENTRAL TX...

.A LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL HIGH
PLAINS ON SUNDAY AS ANOTHER STRONG STORM SYSTEM APPROACHES THE
PLAINS. THIS WILL BRING STRONG SOUTHERLY WINDS TO WEST CENTRAL TX
WHICH WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN SECTIONS OF WEST
CENTRAL TX.

TXZ139-301100-
/O.NEW.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
/O.EXA.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
COLEMAN-
129 PM CDT SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ073-078-292300-
/O.EXA.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
CONCHO-SUTTON-
129 PM CDT SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ049-054-064>066-071-072-098-099-113-114-127-128-301100-
/O.NEW.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
/O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
129 PM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM
CDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ076-077-292300-
/O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
CROCKETT-SCHLEICHER-
129 PM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS84 KSJT 291918 CCA
RFWSJT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
211 PM CDT SUN MAR 29 2009

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND MONDAY
OVER PORTIONS OF WEST CENTRAL TEXAS...

.SURFACE LOW PRESSURE IN THE TEXAS PANHANDLE TODAY AND MONDAY
WILL BRING STRONG SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE
WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS. 


TXZ139-301200-
/O.NEW.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
/O.EXA.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
COLEMAN-
211 PM CDT SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ073-078-292300-
/O.EXA.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
CONCHO-SUTTON-
211 PM CDT SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ049-054-064>066-071-072-098-099-113-114-127-128-301200-
/O.NEW.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
/O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
211 PM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM
CDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ076-077-292300-
/O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
CROCKETT-SCHLEICHER-
211 PM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS84 KSJT 291955 AAA
RFWSJT

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
255 PM CDT SUN MAR 29 2009

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND MONDAY
OVER PORTIONS OF WEST CENTRAL TEXAS...

.SURFACE LOW PRESSURE IN THE TEXAS PANHANDLE TODAY AND MONDAY
WILL BRING STRONG SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE
WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

TXZ049-054-064>066-071-072-098-099-113-114-127-128-139-300400-
/O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
/O.CON.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-
255 PM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT.

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ073-300400-
/O.EXA.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
/O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
CONCHO-
255 PM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM
CDT THIS EVENING. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ076>078-292300-
/O.CON.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
CROCKETT-SCHLEICHER-SUTTON-
255 PM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ140-300400-
/O.EXA.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
BROWN-
255 PM CDT SUN MAR 29 2009

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS84 KSJT 292319
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
619 PM CDT SUN MAR 29 2009

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS EVENING AND 
MONDAY OVER PORTIONS OF WEST CENTRAL TEXAS...

.SURFACE LOW PRESSURE IN THE TEXAS PANHANDLE THIS EVENING AND MONDAY 
WILL BRING STRONG SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH
LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-300300-
/O.EXP.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
/O.NEW.KSJT.FW.W.0014.090329T2319Z-090330T0200Z/
/O.CON.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-
619 PM CDT SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS EVENING AS SOUTH
WINDS OF 20 MPH TO 25 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT.

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN THE TEXAS
PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS WITH MINIMUM
RELATIVE HUMIDITY VALUES OF 9 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ076>078-300200-
/O.EXP.KSJT.FW.W.0013.000000T0000Z-090329T2300Z/
/O.NEW.KSJT.FW.W.0014.090329T2319Z-090330T0200Z/
CROCKETT-SCHLEICHER-SUTTON-
619 PM CDT SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
SOUTH WINDS OF 20 MPH COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ140-300300-
/O.CON.KSJT.FW.A.0011.090330T1600Z-090331T0000Z/
BROWN-
619 PM CDT SUN MAR 29 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

CRITICAL CONDITIONS ALSO EXPECTED ON MONDAY AS A SURFACE LOW IN
THE TEXAS PANHANDLE...BRINGS STRONG DRY SOUTHWEST 20 FOOT WINDS
WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:25 AM CDT, 40 minutes earlier.

Area forecast discussion, Mar 29, 3:25 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
325 AM CDT SUN MAR 29 2009

.SHORT TERM...
SURFACE HIGH PRESSURE HAS BROUGHT LIGHT WINDS AND THIS COMBINED WITH
CLEAR SKIES AND DRY AIR HAS ALLOWED FOR TEMPERATURES TO FALL INTO
THE LOW TO MID 30S. A SURFACE TROUGH DIGGING INTO THE SOUTHERN
ROCKIES WILL BRING BREEZY CONDITIONS ACROSS WEST CENTRAL TEXAS THIS
AFTERNOON. SURFACE WINDS WILL SHIFT TO THE SOUTH AS SURFACE HIGH
SHIFTS TO THE SOUTH....THE SOUTHERLY WINDS WILL SOME MOISTURE TO
RETURN BUT STILL EXPECT RELATIVE HUMIDITIES TO BE IN THE TEENS. A
LOW LEVEL JET SUNDAY NIGHT WILL KEEP OVERNIGHT LOWS ON THE WARM
SIDE...WITH LOWS IN THE 50S EXPECTED.

.LONG TERM...

MONDAY LOOKS TO BE VERY WARM...WITH THE THERMAL RIDGE DIRECTLY
ACROSS THE AREA AND DOWNSLOPE FLOW. FRONT COMES THROUGH MONDAY
NIGHT...AS NEXT UPPER LOW PASSES ACROSS THE CENTRAL PLAINS. COOLER
ON TUESDAY. DRY PATTERN CONTINUES THROUGH THE WEEK...AS WAVES
CONTINUE TO PASS TO THE NORTH AND DRY SLOT WEST CENTRAL TEXAS.
EACH WAVE PUSHES A FRONT THROUGH THE REGION...SO WARMER BASICALLY
EVERY OTHER DAY.

&&

.FIRE WEATHER...
A SURFACE TROUGH ACROSS THE SOUTHERN PLAINS WILL BRING BREEZY
CONDITIONS ACROSS WEST CENTRAL TEXAS SUNDAY AFTERNOON. THIS COMBINED
WITH RELATIVE HUMIDITIES IN THE TEENS WILL RESULT IN CRITICAL FIRE
CONDITIONS...ESPECIALLY ACROSS THE BIG COUNTRY...CONCHO VALLEY AND
PORTIONS OF THE NORTHERN EDWARDS PLATEAU.

FOR THE UPCOMING WEEK...A SERIES OF COLD FRONT PUSH MOISTURE OUT
OF THE REGION AND A SERIES OF SURFACE LOWS WILL KEEP BREEZY
CONDITIONS ACROSS WEST CENTRAL TEXAS. THESE FACTORS COMBINED WITH
AFTERNOON HIGHS IN THE 70S AND 80S...WILL KEEP THE FIRE DANGER
ACROSS WEST CENTRAL TEXAS ELEVATED....WITH CRITICAL TO NEAR CRITICAL
CONDITIONS EXPECTED WEDNESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 77  56  84  45  65 /   0   0   0  10   0
SAN ANGELO 	 77  56  83  42  67 /   0   0   0  10   0
JUNCTION 	 74  52  84  42  69 /   0   0   0  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: CALLAHAN...COKE...CROCKETT...FISHER...
HASKELL...IRION...JONES...NOLAN...RUNNELS...SCHLEICHER...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: BROWN...COLEMAN...CONCHO...KIMBLE...MASON...MCCULLOCH...
MENARD...RUNNELS...SAN SABA...SCHLEICHER...SUTTON...TOM GREEN.

&&

28/07
Hazardous weather outlook, Mar 28, 2:40 PM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
240 PM CDT SAT MAR 28 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
240 PM CDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING IS IN EFFECT FOR THE CONCHO VALLEY...HEARTLAND...
AND NORTHWEST HILL COUNTRY TONIGHT...AS TEMPERATURES FALL INTO THE
LOWER 30S. A FEW LOW LYING AREAS IN THE RIVER VALLEYS MAY FALL
INTO THE UPPER 20S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FIRE WEATHER DANGER WILL LIKELY BE CRITICAL SUNDAY AFTERNOON OVER
THE BIG COUNTRY...CONCHO VALLEY...AND CROCKETT COUNTY. FIRE DANGER
CONDITIONS WILL REMAIN ELEVATED THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:29 PM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 10 more15 hr
Mar 29, 3:34 PM CDTLake Wind AdvisorySJTCallahan, Coke, Concho, Fisher, Haskell, Irion and 8 more15 hr
Mar 29, 6:19 PM CDTRed Flag WarningSJTCallahan, Coke, Coleman, Concho, Crockett, Fisher and 12 more3 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.